Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 1, 2021Calhoun County, Georgia

NWS Tallahassee, FL issued this special weather statement at Aug 1, 2021, 2:12 PM EDT for Calhoun County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 2:12 PM EDT (18:12 UTC)
Expired
Aug 1, 2021, 3:00 PM EDT
In force
48 min
Issued by
NWS Tallahassee, FL

County Calhoun County, GA

The radar

The Ft Rucker radar (KEOX), 81 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1672 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

723 
WWUS82 KTAE 011812
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
212 PM EDT Sun Aug 1 2021
 
GAZ123-125-142-144-011900-
Baker GA-Dougherty GA-Calhoun GA-Early GA-
212 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGHERTY...NORTHERN
BAKER...CALHOUN AND NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN
GEORGIA UNTIL 300 PM EDT...

At 211 PM EDT, Doppler radar was tracking a strong thunderstorm over
Morgan, moving southeast at 20 mph.

Pea size hail and winds up to 45 mph are possible with this storm.

Locations impacted include...
Morgan, Albany, Edison, Arlington, Leary, Walker, Iveys Mill,
Milford, Red Store Crossroads, Parksville, Lockett Crossing, Holt,
Ducker, Cordrays Mill, Commissary Hill, Turman, Bermuda, Elmodel Wma,
Patmos and Dickey.

LAT...LON 3163 8456 3162 8456 3162 8424 3134 8425
      3134 8457 3139 8468 3150 8480 3151 8482
      3152 8481 3153 8482 3163 8465 3163 8460
      3162 8459 3162 8457
TIME...MOT...LOC 1811Z 297DEG 18KT 3154 8463 

$$

21-WD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:56 PM EDT, 16 minutes earlier.

Area forecast discussion, Aug 1, 1:56 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
156 PM EDT Sun Aug 1 2021

.AVIATION...
[Through 18Z Monday]

A cold front will sag into the deep south this afternoon, which will
bring showers and thunderstorms to the region. CU Field has
developed with this with showers and storms currently popping up
just outside of Albany and Dothan TAF sites. Thinking most showers
and storms may have the best chance across SE GA and SW AL later
this evening and into the early overnight hours. MVFR to LIFR
possible pending on precipitation activity.

Farther south, in the panhandle, confidence is lower. Hi-res
guidance struggled this morning and has not captured the storms
forming behind the morning cloud deck. Thinking convection may
continue to pop-up through the evening hours and dissipate
overnight. &&

.PREV DISCUSSION [147 PM EDT]...

.NEAR TERM [Through Tonight]...

Today will still feature hot and humid weather, but the edge will
come off the highest heat index values thanks to increased
convective clouds this afternoon and an increased ability for the
atmosphere to mix enough this afternoon to drop dewpoints enough
during peak afternoon heating. The official forecast still shows
108+ degree heat index values this afternoon from near Marianna up
the Flint Valley of Georgia, but coverage, duration, increased
clouds, and a downward trend from Saturday puts me on the side of
issuing no heat headlines for today's borderline situation.

Today will mark a transition from a time when we have been messaging
heat to a time in the week ahead when we will need to message heavy
rainfall. An upper trough over the Great Lakes will dig south
through the Tennessee Valley today. In response, a cold front will
push south into Central Alabama and Georgia by this evening. South
of this front, moisture will deepen, especially over FLorida and
south-central Georgia, where Precipitable Water (PW) values will
rise well in excess of 2" and to near 90th percentile values. With a
seasonably unstable and extremely moist air mass, we will have no
problem generating convection near the coast this morning, with
convection transitioning inland toward the I-10 corridor along the
seabreeze this afternoon. By this evening, our Alabama and Georgia
counties will need to watch for somewhat better organized convection
stemming from the front to our north. Across our AL/GA counties,
there will still be some drier air aloft to aid in cold pool
development and to enhance thunderstorm gust potential. This is
reflected in the new SPC Day 1 Outlook, which shows a Marginal Risk
of severe weather for our AL/GA counties. The convective mode of
concern will be isolated damaging wind gusts.

Upper height falls will increase a bit tonight. The larger-scale
dynamic forcing could keep convection going over our inland counties
fairly late into the night.

.SHORT TERM [Monday Through Tuesday]...

The short term period will feature a highly amplified upper level
pattern across the CONUS with a strong ridge over the western half
extending well into Canada and a deep trough over the eastern half
extending down into the northern gulf. At the surface, a cold front
will be located across central Alabama and Georgia early Monday and
will slowly sag southward possibly reaching our northernmost zones
by late Tuesday. A west to east axis of deep layer moisture will
stretch across the gulf coast states along with a few embedded
impulses rounding the base of the trough. This along with the
additional forcing for ascent provided by be presence of the cold
front will bring widespread convection to our area that won't be
limited to just diurnal heating. MOS PoPs are justifiably high in
the likely to categorical range (70-90+%) through the two day period.
Some storms will be efficient heavy rain producers and may 'train'
in the predominately westerly steering flow. This may lead to
localized flooding and WPC has highlighted most of our forecast area
for a marginal risk of excessive rainfall Monday through Monday
night. The abundant cloud cover and widespread rains will hold max
temps down into the mid to upper 80s most areas. Lows Monday night
will be in the lower to mid 70s.

.LONG TERM [Tuesday Night Through Sunday]...

The long wave trough will slowly deamplify and lift off to the
northeast by the end of the next weekend with ridging building in
from the west in it's wake. At the surface, the 'cold' front will
stall over our area and gradually dissipate. Until then, substantial
coverage of showers and thunderstorms with likely to categorical
PoPs can be expected each day. PoPs will be highest along and
southeast of where the front sets up. The potential for excessive
rainfall with localized flooding may continue at through the
remainder of the work week. See the hydrology section below for more
details. Max temperatures will continue to be held down through
Friday before elevating back to near seasonal levels over the
weekend as upper ridging builds in.

.MARINE...

Light to moderate west to southwest flow will be in place for most
of next week. Seas will generally be 3 feet or less.

.FIRE WEATHER...

The main fire weather concern will be gusty and erratic winds near a
growing number of thunderstorms. The heaviest concentration will be
near the coast early today, transitioning inland this afternoon.
Other storms could dive out of Central Alabama and Georgia this
evening. An extremely moist air mass will develop today, meaning
storms will come with wetting rain. Heavy rainfall is possible from
Monday through Wednesday. Otherwise, a seasonably hot but very muggy
air mass will be in place.

.HYDROLOGY...

Heavy rain is expected at times starting today and continuing
through the upcoming work week. This will come courtesy of an
extremely moist air mass, a cold front sagging in from the north and
eventually stalling, and cyclonic flow aloft in the base of an
eastern U.S. trough. The official forecast for the 6-days (Sun-Fri)
show QPF of 3-7 inches, heaviest over the Florida coastal counties.

Ensemble river forecasts respond with decisive rises on area rivers
starting around the middle of next week. There is a growing number
of members at an increasing number of river forecast points which
show minor river flooding. In other words, the risk of flooding
during the second half of the week ahead is increasing.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  92  73  85  72 /  30  80  90 100  80
Panama City   78  89  74  85  75 /  40  80  90  90  80
Dothan        74  90  72  85  71 /  30  90  90  80  50
Albany        76  92  73  86  72 /  30  90  90  90  50
Valdosta      76  92  72  82  71 /  30  80  80 100  70
Cross City    77  89  75  84  74 /  40  80  80  90  80
Apalachicola  79  89  75  84  75 /  30  80  90 100  90

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Gulf.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...KR
MARINE...Barry
FIRE WEATHER...Haner
HYDROLOGY...Barry/Wool

In the hours before

Special weather statement, Aug 1, 2:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
212 PM EDT Sun Aug 1 2021

GAZ123-125-142-144-011900-
Baker GA-Dougherty GA-Calhoun GA-Early GA-
212 PM EDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGHERTY...NORTHERN
BAKER...CALHOUN AND NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN
GEORGIA UNTIL 300 PM EDT...

At 211 PM EDT, Doppler radar was tracking a strong thunderstorm over
Morgan, moving southeast at 20 mph.

Pea size hail and winds up to 45 mph are possible with this storm.

Locations impacted include...
Morgan, Albany, Edison, Arlington, Leary, Walker, Iveys Mill,
Milford, Red Store Crossroads, Parksville, Lockett Crossing, Holt,
Ducker, Cordrays Mill, Commissary Hill, Turman, Bermuda, Elmodel Wma,
Patmos and Dickey.

LAT...LON 3163 8456 3162 8456 3162 8424 3134 8425
      3134 8457 3139 8468 3150 8480 3151 8482
      3152 8481 3153 8482 3163 8465 3163 8460
      3162 8459 3162 8457
TIME...MOT...LOC 1811Z 297DEG 18KT 3154 8463

21-WD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:14 PM EDTAreal Flood AdvisoryTAEHolmes, Walton2 hr
Jul 31, 8:49 PM EDTSpecial Weather StatementTAEWashington41 min
Jul 31, 10:00 PM EDTSpecial Weather StatementTAEJackson30 min
Jul 31, 10:07 PM EDTSpecial Weather StatementTAEGadsden38 min
Jul 31, 10:17 PM EDTAreal Flood AdvisoryTAEHolmes3 hr
Jul 31, 10:23 PM EDTSpecial Weather StatementTAEHolmes52 min
Aug 1, 6:34 AM EDTSpecial Marine WarningTAE86 min
Aug 1, 7:36 AM EDTSpecial Marine WarningTAE54 min
Aug 1, 3:49 PM EDTSpecial Weather StatementTAEWakulla41 min
Aug 1, 5:01 PM EDTSevere Thunderstorm WarningTAEGadsden29 min
Aug 1, 5:30 PM EDTSpecial Weather StatementTAELeon45 min
Aug 1, 5:52 PM EDTSpecial Weather StatementTAEJefferson38 min
Aug 1, 6:08 PM EDTSpecial Marine WarningTAE52 min
Aug 1, 6:15 PM EDTSpecial Weather StatementTAEMadison45 min
Aug 1, 6:37 PM EDTAreal Flood AdvisoryTAEJefferson113 min
Jul 31, 8:00 PM EDTSpecial Weather StatementTAEBen Hill, Irwin, Tift, Turner, Worth45 min
Jul 31, 9:07 PM EDTSpecial Weather StatementTAEBerrien, Cook, Lanier, Lowndes38 min
Jul 31, 9:45 PM EDTSpecial Weather StatementTAEBerrien, Cook, Lanier, Lowndes45 min
Jul 31, 10:38 PM EDTSpecial Weather StatementTAEBrooks52 min
Jul 31, 11:10 PM EDTSpecial Weather StatementTAEGrady35 min
Jul 31, 11:39 PM EDTSpecial Weather StatementTAEGrady51 min
Aug 1, 4:02 PM EDTSpecial Weather StatementTAEBerrien, Irwin, Tift43 min
Aug 1, 4:12 PM EDTSpecial Weather StatementTAEBrooks, Colquitt, Cook33 min
Aug 1, 4:17 PM EDTSpecial Weather StatementTAEDecatur, Grady, Miller, Thomas28 min
Aug 1, 4:48 PM EDTSpecial Weather StatementTAEBerrien, Brooks, Cook, Decatur, Grady, Seminole and 1 more42 min
Aug 1, 5:31 PM EDTSpecial Weather StatementTAELanier44 min
Aug 1, 5:44 PM EDTAreal Flood AdvisoryTAEDecatur2 hr
Jul 31, 8:01 PM EDTSpecial Weather StatementTAEDale29 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.